Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 143, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 31, 2001, 8:02 PM CST for Grenada County, Montgomery County, Webster County, Mississippi. It was in force for 28 min. 3 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Mar 31, 2001, 8:02 PM CST (02:02 UTC)
- Expired
- Mar 31, 2001, 8:30 PM CST
- In force
- 28 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Grenada County, MS, Montgomery County, MS, Webster County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 8:10 PM CST | Hail 0.75 | Gore Spgs, MS | Minor roofing damage was reported in the Gore Springs area from large amounts of dime sized hail. |
| Mar 31, 8:25 PM CST | Hail 1 | Eupora, MS | Hail of up to 1 inch in diameter caused minor roofing damage in the Center community. |
| Mar 31, 8:40 PM CST | Hail 1 | Grady, MS | Hail of up to 1 inch in diameter caused minor roofing damage. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 2.0 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 452 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1479 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 010203 SVRJAN MSC043-097-155-010230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 802 PM CST SAT MAR 31 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEBSTER COUNTY IN NORTH CENTRAL MISSISSIPPI GRENADA COUNTY IN NORTH CENTRAL MISSISSIPPI NORTHEASTERN MONTGOMERY COUNTY IN NORTH CENTRAL MISSISSIPPI * UNTIL 830 PM CST * AT 802 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 23 MILES NORTHWEST OF EUPORA...OR ABOUT 13 MILES EAST OF GRENADA...MOVING SOUTHEAST AT 40 MPH. THIS STORM HAS A HISTORY OF PRODUCING LARGE AMOUNTS OF QUARTER SIZE HAIL. Z* THE SEVERE THUNDERSTORM WILL... BE NEAR EUPORA AT 830 PM CST STAY AWAY FROM WINDOWS. HAIL TO THE SIZE OF QUARTERS IS POSSIBLE WITH THIS STORM. 64 LAT...LON 3389 8960 3376 8975 3348 8941 3356 8913
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 3:00 PM CST, 5 hours 2 minutes earlier.
Area forecast discussion, Mar 31, 3:00 PM CST, 5 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 300 PM CST SAT MAR 31 2001 TROUGHING OVER THE EASTERN PORTION OF THE CONUS WILL CONTINUE TO DEVELOP EASTWARD THROUGH PERIOD. BY 24 HOURS THE MID LEVEL FLOW ACROSS THE FORECAST AREA WILL BE FROM THE NORTHWEST...AS THE SHORTWAVE TROUGH AXIS WILL BE EAST OF THE STATE. IN THE FIRST 12 HOURS...THE UPPER LOW OVER THE NORTHERN PLAINS WILL START TO SHEAR OUT AS 130KT SPEED MAX DIVES SOUTHEAST TONIGHT. THE COLD FRONT CURRENTLY APPROACHING NORTHWEST ARKANSAS WILL BE THE MAIN WEATHER CONCERN THROUGH 15Z SUNDAY. THE COLD FRONT WILL APPROACH THE NORTHWEST MISSISSIPPI BORDER AROUND 00Z SUNDAY AND ENTER SOUTHEAST MISSISSIPPI BY 09Z. MOISTURE CONVERGENCE WILL BE WEAK ALONG AND JUST AHEAD OF THE FRONT. THE BEST SHORTWAVE ENERGY...LOW LEVEL CONVERGENCE...AND UPPER DIVERGENCE WILL BE ACROSS THE NORTH THIRD OF THE FORECAST AREA. THE APPROACHING MID LEVEL COLD POOL WILL HELP TO INCREASE INSTABILITY IN THIS AREA. THE STEEPEST LAPSE RATES WILL BE NORTH OF HIGHWAY 82 BETWEEN 00-12Z SUNDAY. BEHIND THE FRONT...THE AIRMASS WILL DRY OUT...AS SUBSIDENCE TAKES OVER. WINDS WILL ALSO BE ON THE INCREASE AS THE PRESSURE GRADIENT TIGHTENS IN THE EAST. MODELS ALSO INDICATE WINDS AT 850MB TO AVERAGE 25 TO 35 KTS ON SUNDAY. SURFACE WINDS OF 15 TO 25 MPH (WEST TO EAST) NOT OUT OF THE QUESTION. A BATCH MID LEVEL MOISTURE WILL MOVE ACROSS THE NORTH HALF OF THE FORECAST AREA ON SUNDAY...AVN INDICATING MAINLY CLOUDS FOR SUNDAY AND SUNDAY NIGHT. THE ETA IS A LITTLE STRONGER AND SHOWS A CHANCE FOR SOME RAIN LATE SUNDAY AND SUNDAY NIGHT. AS THE WEAK WAVE MOVES THROUGH NORTHWEST FLOW AND SKIRTS THE EXTREME NORTHERN ZONES...WILL NOT MENTION RAINFALL AT THIS TIMES. PER MRF AND NOGAPS...THE NEXT CHANCE FOR SHOWERS AND THUNDERSTORMS WILL BE AROUND MID WEEK. 24 HOUR QPF FORECAST...MODELS IN FAIR AGREEMENT. RAINFALL AMOUNTS WILL AVEREAGE ONE TENTH INCH IN THE NORTH AND LESS THAN ONE TENTH CENTRAL AND SOUTH DURING THE FIRST 12 HOURS. PRELIM NUMBERS JAN 45/67 46/75 50 300-1 MEI 43/65 42/75 51 2000- .JAN... MS...NONE. LA...NONE. AR...NONE.
In the hours before
Local storm report, Mar 31, 7:54 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
754 PM CST SAT MAR 31 2001
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0751 PM 2 E HARDY MS 1.00 INCH HAIL
04/01/01 GRENADA COVERING GROUND
REPORTED BY COOP
OBSERVERThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 7:29 PM CST | Severe Thunderstorm Warning | JAN | Grenada | 31 min |
| Mar 31, 7:48 PM CST | Severe Thunderstorm Warning | JAN | Bolivar | 27 min |
| Mar 31, 8:13 PM CST | Severe Thunderstorm Warning | JAN | Bolivar | 17 min |
| Mar 31, 8:22 PM CST | Severe Thunderstorm Warning | JAN | Sunflower | 23 min |
| Mar 31, 8:29 PM CST | Severe Thunderstorm Warning | JAN | Webster | 31 min |
| Mar 31, 8:43 PM CST | Severe Thunderstorm Warning | JAN | Issaquena | 32 min |
| Mar 31, 9:09 PM CST | Severe Thunderstorm Warning | JAN | Oktibbeha | 36 min |
| Mar 31, 9:25 PM CST | Severe Thunderstorm Warning | JAN | Noxubee, Winston | 35 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.